Skip to content

This is my cat. This is my cat on drugs.

by VM Brasseur on March 16th, 2008

When a body gets old things start to break down a bit. It’s no different for cats or for humans. At almost eighteen years old, Moira has had bad arthritis in her back legs for a few years now. For a while she would take her pain medication but then she stopped eating because of it so the medication regimen went right out the window.

She got around well enough without meds for a while but that didn’t last. Recently she’s been very vocal when I touch her or when she lies down, so I knew she wasn’t feeling well. Off we went to the nice vet person.

Now Moira is starting every day with a hypodermic of narcotics. Yes, my cat is on the hard stuff. I admit being concerned about giving her such strong medicine. I mean, who wouldn’t be? On the other hand, there’s no doubt that it’s helping a lot. She gets around pretty well now. The other day she practically trotted after me, which I haven’t seen her do for ages. When I come into the room she wakes up almost immediately and looks at me with big bright eyes, meows eagerly and then rolls over to show her belly.

We only have two weeks’ worth of this particular medicine, so we’ll be going back to the vet soon to report back. On Megan’s recommendation I’ll be seeing whether they have something a little less turbo-charged. But if the answer is “no” then I don’t think I’m going to mind very much. It’s good to have my kitty back.

From → Main

3 Comments
  1. Mom & Dad B permalink

    For what its worth, in human medicine, there is no reason in this day and age for a patient to have to experience pain that hampers their quality of life. It makes sense to see if there’s something alittle less potent. If there are no significant side effect – and she doesn’t start sneaking down to the local school yard for stronger stuff – then I’d keep her on it.
    D.

Trackbacks & Pingbacks

  1. FirstStep » Don’t Touch Me
  2. FirstStep » The Moira Saga

Leave a Reply

You must be logged in to post a comment.